BUFFALO, N.Y. (WIVB) — According to authorities, a social media post that reported three North Buffalo children died via cardiac arrest due to ingesting fentanyl-laced candy on Halloween night is false.
“According to Buffalo police & fire – that is not accurate,” a city spokesperson told News 4. “There are no reports of that at this time.”
A tweet from BPD later added that no incidents relating to dangerous substances in candy have been reported yet.
The following municipalities’ police departments also said no incidents have been reported:
- East Aurora
- Tonawanda (Town)
- West Seneca
Heading into the Halloween season, police warned of fentanyl being a danger to trick-or-treaters, particularly rainbow fentanyl, which can resemble candy. They also warned of possible distribution of edible drugs. As of 1 p.m. Tuesday, there is no known evidence that any trick-or-treaters in the area received dangerous substances in their candy.
Adam Duke is a digital producer who has been part of the News 4 team since 2021. See more of his work here.